Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 16, 2025, 2:05 PM CDT for Carter County, Wayne County, Missouri. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 2:05 PM CDT (19:05 UTC)
- Expired
- May 16, 2025, 3:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
Counties Carter County, MO, Wayne County, MO
The radar
The St Louis radar (KLSX), 183 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 2:36 PM CDT | FUNNEL CLOUD | 1 Nne Van Buren, MO | rotation spotted nothing on ground. |
| May 16, 2:36 PM CDT | HAIL 2.5 | 2 Wnw Van Buren, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 11:58 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WFUS53 KPAH 161905
TORPAH
MOC035-223-162000-
/O.NEW.KPAH.TO.W.0113.250516T1905Z-250516T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
205 PM CDT Fri May 16 2025
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Carter County in southeastern Missouri...
Southwestern Wayne County in southeastern Missouri...
* Until 300 PM CDT.
* At 204 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Winona, or 19 miles west of Van Buren, moving east
at 55 mph.
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Fremont around 210 PM CDT.
Van Buren around 215 PM CDT.
Ellsinore around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
3705 9096 3705 9078 3714 9078 3714 9076
3717 9076 3717 9074 3718 9073 3692 9068
3689 9068 3688 9067 3691 9122
TIME...MOT...LOC 1904Z 268DEG 49KT 3703 9136
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
SP1 follow-up statement
015
WWUS53 KPAH 161932
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
232 PM CDT Fri May 16 2025
MOC035-223-162000-
/O.CON.KPAH.TO.W.0113.000000T0000Z-250516T2000Z/
Carter MO-Wayne MO-
232 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR CENTRAL
CARTER AND SOUTHWESTERN WAYNE COUNTIES...
At 232 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Van Buren, moving east at 50 mph.
HAZARD...Tornado and softball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ellsinore around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3708 9111 3710 9101 3710 9096 3705 9096
3705 9078 3714 9078 3714 9076 3717 9076
3717 9074 3718 9073 3692 9068 3691 9068
3691 9075 3693 9117 3709 9120
TIME...MOT...LOC 1932Z 267DEG 46KT 3704 9096
TORNADO...RADAR INDICATED
MAX HAIL SIZE...4.00 IN
$$
SPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 16, 11:49 AM CDT, 2 hours 16 minutes earlier. Its key messages:
- A significant dangerous severe weather outbreak is expected this afternoon into this evening. All severe hazards are in play...including strong/intense, and potentially long tracked tornadoes, widespread and potentially significant damaging wind, and large and damaging hail. The inherent risk of flooding from very heavy rain will be more localized.
- More stormy weather returns early next week with severe weather potential again Tuesday.
Area forecast discussion, May 16, 11:49 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1149 AM CDT Fri May 16 2025 .KEY MESSAGES... - A significant dangerous severe weather outbreak is expected this afternoon into this evening. All severe hazards are in play...including strong/intense, and potentially long tracked tornadoes, widespread and potentially significant damaging wind, and large and damaging hail. The inherent risk of flooding from very heavy rain will be more localized. - More stormy weather returns early next week with severe weather potential again Tuesday. && .DISCUSSION... Issued at 1148 AM CDT Fri May 16 2025 As the atmosphere recovers from early day thunderstorms, all indications are that by mid afternoon, we will again be primed and ready for severe storms to develop. Our thermodynamics remain charged, with 3500-4500 J/KG2 expected ahead of the approaching system. It brings with it the right entrance region of an upper level jet, while the low levels start cranking too...deep layer shear remains largely 50-60 KTS thru the event. The incoming CAM models all paint some discrete development as early as 19 or 20Z, with more elements becoming linear with time thereafter. There is some play between about half of the modeling suggesting an area of low pressure developing with a warm and cold sector on the mesoscale or smaller, while the other half are more discrete with perhaps two line segments moving across the area. STP still goes up to about 7 and with such high CAPE and SRH that is 250-350 m2/s2 on average, we're concerned at the high end potential for significant tornaodes/damaging wind, not to mention the large hail threat. Residual boundaries laid out already or in the pm convective atmosphere may further complicate these layouts, but it appears that regardless of that, or it even muting that somewhat, we'll have an active and very dangerous afternoon- evening to come. Ultimately we may see the convection line out with intense wind gusts in excess of 70 mph as it sweeps across the area by late evening. In addition to the aforementioned hazards, we'll also see an inherent risk of flooding from very heavy rain, but it should be more localized. We get a short-lived pause thereafter, CWA-glancing activity not withstanding, that carries us thru the first half of the weekend, before the pattern turns more active the back half of the weekend and leading into next week. That's when our next best chance of strong storms comes in by/for Day5 (Tuesday), but many elements will have to come together between now and then for us to have higher confidence precision in the 15% blanket SPC has overtop most of the PAH FA for now. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1148 AM CDT Fri May 16 2025 Developing/active convection will offer a potpourri of restrictions to flight terminal forecasts this package, particularly thru 06Z. Strong to potentially severe storms are anticipated at all terminals during the afternoon and into the evening hours, when most restrictions to CIGS/VSBYS will exist, and hail and strong/storm gusty winds are included in the forecast. After 06z, cold fropa should scour clouds out with a look to returning Visual Flight Rules without exemptions by/before Saturday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 16, 11:17 AM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1117 AM CDT Fri May 16 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1117 AM CDT Fri May 16 2025 /1217 PM EDT Fri May 16 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A significant and dangerous severe weather outbreak is still anticipated this afternoon and evening. Supercells are expected to form into an intense line of storms late in the afternoon and early this evening. Strong tornadoes, widespread and locally intense damaging winds, and very large hail, will be possible. Very heavy rain may cause localized flooding. Frequent deadly lightning will accompany strong storms as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms return to the forecast early next week, with Tuesday offering the next best chance for strong to potentially severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated later today into tonight.
In the hours before
Special weather statement, May 16, 8:59 AM CDT, 5 hours 6 minutes before
Special Weather Statement National Weather Service PADUCAH KY 859 AM CDT Fri May 16 2025 KYZ009-012-017-021-022-161500- Calloway-Trigg-Christian-Muhlenberg-Todd- Including the cities of Murray, Cadiz, Hopkinsville, Greenville, and Elkton 859 AM CDT Fri May 16 2025 ...Strong Thunderstorms This Morning... At 859 AM CDT, Paducah radar detected scattered thunderstorms, some strong, across portions of western Kentucky. These storms are producing frequent lightning, heavy rain, and may also have some small hail. The strongest storms that just moved across Calloway county produced pea to dime sized hail in the southern part of the county, according to local officials. In addition, heavy rain may cause localized street and low land flooding.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:22 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 38 min |
| May 16, 4:53 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 52 min |
| May 16, 5:23 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 52 min |
| May 16, 6:20 AM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Stoddard | 40 min |
| May 16, 6:26 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| May 16, 6:47 AM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 43 min |
| May 16, 7:35 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 40 min |
| May 16, 2:41 PM CDT | Tornado Warning | PAH | Bollinger, Carter, Stoddard, Wayne | 64 min |
| May 16, 2:45 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 30 min |
| May 16, 2:59 PM CDT | Tornado Warning | PAH | Bollinger, Wayne | 31 min |
| May 16, 3:21 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 54 min |
| May 16, 3:29 PM CDT | Tornado Warning | PAH | Bollinger | 33 min |
| May 16, 3:49 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 41 min |
| May 16, 3:57 PM CDT | Tornado Warning | PAH | Mississippi, Scott, Stoddard | 48 min |
| May 16, 4:01 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 20 min |
| May 16, 4:16 PM CDT | Tornado Warning | PAH | Cape Girardeau | 17 min |
| May 16, 4:27 PM CDT | Tornado Warning | PAH | Mississippi | 48 min |
| May 16, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Carter, Wayne | 51 min |
| May 16, 5:12 PM CDT | Tornado Warning | PAH | Perry | 23 min |
| May 16, 5:24 PM CDT | Tornado Warning | PAH | Perry | 36 min |
| May 16, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 48 min |
| May 16, 5:33 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 42 min |
| May 16, 5:45 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard, Wayne | 45 min |
| May 16, 5:49 PM CDT | Tornado Warning | PAH | Perry | 41 min |
| May 16, 5:56 PM CDT | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 25 min |
| May 16, 5:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 46 min |
| May 16, 6:15 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 45 min |
| May 16, 6:17 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 43 min |
| May 16, 6:35 PM CDT | Tornado Warning | PAH | Butler, New Madrid, Stoddard | 40 min |
| May 16, 6:40 PM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Stoddard | 50 min |
| May 16, 6:45 PM CDT | Tornado Warning | PAH | Mississippi, Scott | 45 min |
| May 16, 6:58 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 47 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.